Meet and greet


#1
Hello, I was dx Sep 2010 after a couple of years of extreme tiredness and feeling generally unwell. Blood tests showed nothing wrong but I then developed what I thought was the recurrence of an old back problem plus problems with walking. After MRI and Dat scans PD was dx. By Dec 2010 started Mirapexin which, unfortunately, was a disaster as it gave me very low blood pressure. I then managed a year without meds but have now started on a very low dose of Madopar 3 x 62.5 mg daily.The consultant is being very cautious and is leaving me on this dose for four months. Think it is having some benefit particularly by the end of the day but maybe I shouldn t expect good symptom relief yet? Would appreciate knowing other people s experiences of starting on low doses. I have been reading the forum for a while and have found it very helpful and supportive.

#2
Hello Samdog,

Welcome to the forum, I am glad you have found the posts informative and helpful as it is by sharing that we can cope with the varying conditions pd sends us.
I cannot comment on starting on low dose meds as my husband was one of the many people started on too higher doses of sinemet in the eighties and before agonists came into play but I am sure you will get some helpful posts in the near future.
with my very best wishes
vivian

#3
Hello Samdog

Welcome to the forum, it is a great place to get opinions and help although you have to remember the meds react in their own unique way with each person.

I was dx on 7th March after many years of tests for various things but ending in a nosedive of my health last Nov which left me feeling more ill than I thought was possible. My Neuro thought some of my symptoms Parkinsonian and referred me for MRI and Datscans which were abnormal. She asked me if I wanted to go on meds and feeling as bad as I did it was a no brainer for me. I was put on Madopar 62.5mg twice daily increasing to three times daily after 1 week and then 125mg three times daily from 4th week if I did not notice a marked improvement in the lower dosage.

The 62.5mg three times daily has made a huge difference and I have not increased to the 125mg. I now feel fairly normal most of the time (apart from a tremor in the left leg) My movement and spacial awareness is much improved and my legs feel as if they belong to me again.
The terrable stiffness and aches are gone for the majority of the time and I feel that life is once again worth living.

From what I have read on the forum I realize that I have been very lucky that the first meds given to me have both worked well and, apart from some mild nausea at the beginning, do not seem to disagree with me. Yes I do still have bad days, but they seem to be getting fewer and are nothing like as bad as before the meds.

I hope they work as well for you as they have for me.

Best wishes

Topsy

#4
Thank you very much for your replies Vivian and Topsy. I know everyone is different in their response to meds - I suppose Im hoping for improvement having felt grim for so long! Fingers crossed!I know it s still early days. Ill keep on with exercise and drinking lots of water too. Thanks again.

#5
hi Samdog,

Welcome to the forum, always nice to see new people cropping up. Sorry to hear about the problems you had with Mirapexin. I started taking those first, I thought I was dying. I have never felt so ill in my life.

The Requip helped a little bit but I couldn't get my maintenance dose because of the sleep paralysis sparkly vision etc etc etc

Now on patches, so fingers crossed.

My only advice to you is to take your time titrating up. Everybody seems to be in such a rush to get you up to particular dose, and that is what causes the trouble. It doesn't give your body a chance to adjust to the medication.

Good luck
Caroline

#6
Hi Samdog,

Welcome to the forum, you will get lots of good advise on here. I was dx 16th April so still getting my head around diagnosis but I need to get on with living. I was immediately started on Requip XL which is being slowly titrated and is having some benefits but don't think yet at therapeutic level, still trying to work out best time to take meds.
I wish you well and hope to see you in the forum.

#7
Thank you caroline b211 and bethankit for your replies. Think its probably good to be left on a low dose for several months particularly in view of my blood pressure issues. Think Im finding I ve got more energy and better balance and movement since starting Madopar.